Publication Abstracts

Cohen 1967

Cohen, J.M., 1967: Friedman cosmological models with both radiation and matter. Nature, 216, 249, doi:10.1038/216249a0.

Jacobs has recently given an analytical solution of Einstein's field equations which represents a homogeneous and isotropic universe containing both radiation and dust; the space-like surface (on which the matter is comoving) is flat. Using arguments based on Mach's principle, however, Wheeler argues that space is closed. This implies for a Friedman universe that the curvature is positive. But using statistical arguments and observational data, Chiu argues that the universe can be described by an open Friedman model with negative curvature. This disagreement cannot be resolved at present because the energy density of the universe is not known to sufficient accuracy. Because of this, it seems reasonable to consider all three Friedman cosmological models.

Export citation: [ BibTeX ] [ RIS ]

BibTeX Citation

@article{co09100s,
  author={Cohen, J. M.},
  title={Friedman cosmological models with both radiation and matter},
  year={1967},
  journal={Nature},
  volume={216},
  pages={249},
  doi={10.1038/216249a0},
}

[ Close ]

RIS Citation

TY  - JOUR
ID  - co09100s
AU  - Cohen, J. M.
PY  - 1967
TI  - Friedman cosmological models with both radiation and matter
JA  - Nature
VL  - 216
SP  - 249
DO  - 10.1038/216249a0
ER  -

[ Close ]

• Return to 1967 Publications

• Return to Publications Homepage